We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.

Durham Research Online
You are in:

Integer programming on domains containing inseparable ordered pairs.

Busetto, F. and Codognato, G. and Tonin, S. (2018) 'Integer programming on domains containing inseparable ordered pairs.', Research in economics., 72 (4). pp. 428-434.


Using the integer programming approach introduced by Sethuraman, Teo, and Vohra (2003), we extend the analysis of the preference domains containing an inseparable ordered pair, initiated by Kalai and Ritz (1978). We show that these domains admit not only Arrovian social welfare functions “without ties,” but also Arrovian social welfare functions “with ties,” since they satisfy the strictly decomposability condition introduced by Busetto, Codognato, and Tonin (2015). Moreover, we go further in the comparison between Kalai and Ritz (1978)’s inseparability and Arrow (1963)’s single-peak restrictions, showing that the former condition is more “respectable,” in the sense of Muller and Satterthwaite (1985).

Item Type:Article
Full text:(AM) Accepted Manuscript
Available under License - Creative Commons Attribution Non-commercial No Derivatives.
Download PDF
Publisher Web site:
Publisher statement:© 2018 This manuscript version is made available under the CC-BY-NC-ND 4.0 license
Date accepted:17 August 2018
Date deposited:29 August 2018
Date of first online publication:21 August 2018
Date first made open access:21 February 2020

Save or Share this output

Look up in GoogleScholar